MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.3-14-135-0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure, the tip of a cxi support catheter separated in a patient.The tip was removed with the "leader" as it was removed.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.B3: date of event = "two weeks ago", per an email dated (b)(6) 2023.H3: it is unknown if the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: d9, h3: the device was returned to cook for investigation.Summary of event: as reported, during an unknown procedure, the tip of a cxi support catheter separated in a patient.The tip was removed with the "leader" as it was removed.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The complaint device was returned to cook for investigation.Part of the tip was separated from the device.The remaining tip measured five millimeters.A document-based investigation evaluation was performed.A review of the device history record found two relevant non-conformances on ten total devices from one sub-assembly lot; however, all affected product was scrapped, and there are 100% inspections in place to capture the non-conformance.A review of complaint history found no additional relevant complaints for the lot.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification.Responsible personnel were notified.Although relevant non-conformances were noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other relevant lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event, as the tip damage noted upon device evaluation was consistent with a production process failure.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Updated investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The complaint device was returned to cook for investigation, but the separated portion of the tip was not returned.Analysis of the returned device confirms that a portion of the tip separated based on the length of the remaining tip.The remaining tip measured five millimeters.A document-based investigation evaluation was performed.A database search for complaints on the finished product lot found no additional complaints or nonconformances from the field.Further device history record (dhr) review found that one potentially related nonconformance (nc) of ¿tip/taper length incorrect,¿ with a quantity of 1 was detected during manufacturing.The affected device was scrapped and no additional in-house nonconformances were found on other, similar lots.Thus, cook found no evidence of additional distributed nonconforming product.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Additionally, there is objective evidence that the dhr was fully executed and there are 100% inspections in place to capture nonconformances during production.Cook cannot confirm if the device associated with this event was manufactured out of specification because the device was used, and damage was noted during our visual inspection of the returned device.Furthermore, it is unknown if there was any scarring, calcification, or tortuous anatomy that could have contributed to this malfunction.However, as a conservative measure, this device will be confirmed as out of specification based on customer testimony and returned device evaluation.Cook concludes that this is an isolated event and no other affected products have been distributed.Because the relevant manufacturing step is performed on individual parts, one potentially nonconforming part does not necessarily indicate a processing issue with the other parts from the same lot.Additionally, no additional complaints have been reported on the affected lot.The risk analysis for the failure mode was reviewed and it was determined that no escalation actions were required.The appropriate personnel will be notified, and cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17950121
Report Number1820334-2023-01394
Device Sequence Number12668250
Product Code KRA
UDI-Device Identifier00827002231603
UDI-Public(01)00827002231603(17)260524(10)15459093
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Catalogue NumberCXI-2.3-14-135-0
Device Lot Number15459093
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer11/14/2023
12/21/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date12/13/2023
01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown